Alert archive / Texas / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 12, 2014, 3:51 AM CDT for 29 counties in Texas. It took effect at May 12, 2014, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 3:51 AM CDT (08:51 UTC)
- In effect from
- May 12, 2014, 7:00 PM CDT
- Expired
- May 13, 2014, 3:39 AM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
256 WGUS64 KEWX 120851 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 AM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH FROM 7 PM THIS EVENING UNTIL NOON TUESDAY ALONG AND EAST OF U.S. HIGHWAY 83... .MOIST GULF AIR...AND UPPER LEVEL TROUGH...AND A COLD FRONT WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY NIGHT. FAVORABLE THICKNESS DIFFLUENCE...CLIMATOLOGICALLY- FAVORED THICKNESS VALUES...AND PRECIPITABLE WATER VALUES NEAR TWO STANDARD DEVIATIONS ABOVE THE NORMAL FOR MAY ARE OFFSET BY A MODERATE TO FAST-MOVING FRONT. OVERALL...EXPECT WIDESPREAD RAINFALL OF 2-3 INCHES...WITH ISOLATED TOTALS UP TO 5 INCHES. WHILE THOSE AREN'T PARTICULARLY HIGH VALUES...THEY COULD OCCUR IN A 2-4 HOUR PERIOD...WHICH WILL PRODUCE FLASH FLOODING IN URBAN AREAS AND FOR RIVERS SUCH AS THE SABINAL...FRIO...AND NUECES THAT FLOW FROM NORTH TO SOUTH...AS RAIN ON THE HEADWATERS FLOWS DOWNSTREAM AND COMBINES WITH FALLING RAIN TO PRODUCE A HIGHER FLOOD WAVE. TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187- 209-255-259-265-285-287-299-325-385-453-463-491-493-507-121700- /O.NEW.KEWX.FF.A.0001.140513T0000Z-140513T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 351 AM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DEWITT...DIMMIT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON...WILSON AND ZAVALA. * FROM THIS EVENING THROUGH TUESDAY MORNING. * WIDESPREAD RAINFALL OF 2-3 INCHES...WITH ISOLATED TOTALS TO 5 INCHES IS EXPECTED ACROSS THE AREA. THIS WILL PRODUCE FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG NORTH TO SOUTH FLOWING RIVERS AND CREEKS. * WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING INTO FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY AND IN LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER...EVER...DRIVE WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT OR ANYTIME VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
3 follow-up statements
389 WGUS64 KEWX 122053 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH FROM 7 PM THIS EVENING UNTIL NOON TUESDAY ALONG AND EAST OF U.S. HIGHWAY 83... .MOIST GULF AIR AND UPPER LEVEL TROUGH...AND A COLD FRONT WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON THROUGH TUESDAY NIGHT. FAVORABLE THICKNESS DIFFLUENCE...CLIMATOLOGICALLY-FAVORED THICKNESS VALUES...AND PRECIPITABLE WATER VALUES NEAR TWO STANDARD DEVIATIONS ABOVE THE NORMAL FOR MAY ARE OFFSET BY A MODERATE MOVING FRONT. OVERALL... EXPECT WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS OF 5 TO 7 INCHES. THESE HEAVY RAINS COULD OCCUR IN A 2-4 HOUR PERIOD...WHICH WILL PRODUCE FLASH FLOODING IN URBAN AREAS AND FOR RIVERS SUCH AS THE SABINAL... FRIO...AND NUECES THAT FLOW FROM NORTH TO SOUTH...AS RAIN ON THE HEADWATERS FLOWS DOWNSTREAM AND COMBINES WITH FALLING RAIN TO PRODUCE A HIGHER FLOOD WAVE. TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187- 209-255-259-265-285-287-299-325-385-453-463-491-493-507-130700- /O.CON.KEWX.FF.A.0001.140513T0000Z-140513T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 353 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...WILSON AND ZAVALA. * FROM 7 PM CDT THIS EVENING THROUGH NOON TUESDAY. * WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS FROM 5 TO 7 INCHES ARE POSSIBLE ACROSS THE AREA. THIS WILL PRODUCE FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG NORTH TO SOUTH FLOWING RIVERS AND CREEKS. * WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING INTO FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY AND IN LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER... EVER...DRIVE WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT OR ANYTIME VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
443 WGUS64 KEWX 130209 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 909 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH CONTINUES TONIGHT UNTIL NOON TUESDAY ALONG AND EAST OF U.S. HIGHWAY 83... .MOIST GULF AIR AND UPPER LEVEL TROUGH...AND A SLOW MOVING COLD FRONT WILL COMBINE TO PRODUCE A SLOW MOVING LINE OF THUNDERSTORMS TONIGHT THROUGH TUESDAY MORNING. EXPECT WIDESPREAD HEAVY RAINS OF 2-4 INCHES...WITH ISOLATED TOTALS AROUND 6 INCHES. THE HEAVIEST RAINS COULD OCCUR OVER 2 TO 3 HOUR PERIOD...WHICH WILL PRODUCE FLASH FLOODING IN URBAN AREAS AND POOR DRAINAGE AREAS. THERE COULD ALSO BE BRIEF FLOODING ALONG RIVERS THAT FLOW FROM NORTH TO SOUTH...SUCH AS THE SABINAL...FRIO...AND NUECES. TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187- 209-255-259-265-285-287-299-325-385-453-463-491-493-507-131700- /O.CON.KEWX.FF.A.0001.000000T0000Z-140513T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 909 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...WILSON AND ZAVALA. * THROUGH TUESDAY MORNING * WIDESPREAD RAINFALL OF 2-4 INCHES...WITH ISOLATED TOTALS UP TO 6 INCHES ARE POSSIBLE ACROSS THE WATCH AREA. THIS WILL PRODUCE FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS ALONG NORTH TO SOUTH FLOWING RIVERS AND CREEKS. * WHILE MASSIVE RAINFALL AMOUNTS AND DEVASTATING FLOODS ARE NOT EXPECTED...THERE IS STILL A SIGNIFICANT THREAT FOR DRIVING INTO FLOOD WATERS AT LOW WATER CROSSINGS IN THE HILL COUNTRY AND IN LOW-LYING SPOTS IN URBAN AREAS. AS ALWAYS...NEVER... EVER...DRIVE WHERE WATER COVERS THE ROAD. SLOW DOWN AT NIGHT OR ANYTIME VISIBILITY IS POOR. SAVE YOUR OWN LIFE...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
202 WGUS64 KEWX 130839 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 AM CDT TUE MAY 13 2014 ...FLASH FLOOD WATCH CANCELLED FOR SOUTH CENTRAL TEXAS... .THE LARGE MCS HAS MOVED EAST OF THE AREA EXCEPT FOR A PORTION OF THE STRATIFORM REGION STILL ALONG AND EAST OF I-35. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH SUNRISE...BUT ADDITIONAL AMOUNTS SHOULD BE LESS THAN ONE INCH AND NOT APPRECIABLY ADD TO THE ONGOING MINOR FLOODING. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THEY WILL BE SCATTERED...WITH RAINFALL AMOUNTS OF GENERALLY 1/4 INCH OR LESS. TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187- 209-255-259-265-285-287-299-325-385-453-463-491-493-507-130945- /O.CAN.KEWX.FF.A.0001.000000T0000Z-140513T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...LA GRANGE...PEARSALL...FREDERICKSBURG... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... KERRVILLE...HALLETTSVILLE...GIDDINGS...LLANO...HONDO...LEAKEY... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 339 AM CDT TUE MAY 13 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. MINOR FLOODING OF LOW WATER CROSSINGS AND OTHER LOW-LYING SPOTS IN URBAN AREAS SHOULD END BY MID-MORNING. MANY CREEKS AND RIVERS IN METRO SAN ANTONIO...AND THE SAN GABRIEL RIVER NEAR GEORGETOWN... ARE AT OR WILL REACH BANKFULL THIS MORNING...THEN CREST BY EARLY AFTERNOON BEFORE FALLING. NO SIGNIFICANT FLOOD IMPACTS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 12, 12:01 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 12, 12:01 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1201 AM CDT MON MAY 12 2014 .AVIATION... MVFR STRATUS HAS ALREADY DEVELOPED ACROSS THE REGION AND IS EXPECTED TO IMPACT ALL AREA TAF SITES BY 06Z. LATEST MODEL RUNS HAVE BEEN MORE INSISTENT ON IFR CIGS DEVELOPING IN THE NEAR- DAYBREAK HOURS. HOWEVER...DUE TO RECENT POOR PERFORMANCE OF THE MODELS HAVE OPTED FOR A TEMPO GROUP WITH THE ANTICIPATION OF IFR CIGS TO BE PATCHY. AN APPROACHING STORM SYSTEM AND COLD FRONT WILL ENABLE SHRA/TSRA TO DEVELOP DURING THE AFTERNOON HOURS AND BECOME MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT HOURS. WIDESPREAD TSRA IS ANTICIPATED BY 06Z/13TH. SFC WINDS THROUGH THE TAF PERIOD WILL GENERALLY BE SERLY 10 TO 15 KTS...WITH A FROPA TIMING JUST AT THE END OF THE 30-HR TAF PERIOD WINDOW. && .PREV DISCUSSION... /ISSUED 902 PM CDT SUN MAY 11 2014/ UPDATE... GULF INFLUENCED LOW LEVELS HAVE DEEPENED OVER WESTERN COUNTIES AND LIMITED THE POTENTIAL FOR EVENING CONVECTIVE INITIATION AS DRIER AIR IN THE MID LEVELS HAVE STABILIZED CONDITIONS OVER HIGHER TERRAIN TO THE WEST. THE EVENING UPDATE PULLS BACK ON THUNDERSTORM CHANCES FOR MUCH OF TONIGHT...BUT INCREASING DESTABILIZATION ALOFT COULD BRING A RETURN OF EARLY MORNING CONVECTION OVER THE EDWARDS PLATEAU. MODELS...ESPECIALLY THE HIGHER RES...SHOW A POTENTIAL FOR MORNING STREAMER SHOWERS AS A NOCTURNAL LOW LEVEL JET INTERACTS WITH THE DEEPENING TROPICAL MOISTURE MAINLY ALONG AND NORTH OF THE ESCARPMENT PRIOR TO DAYBREAK. A SLIGHT CHANCE OF SHOWERS WAS ADDED FOR 09Z WITH THE RAINS TRANSITIONING INTO POTENTIALLY DEEPER CONVECTION AFTER DAYBREAK. A GRAPHICAST WAS ADDED THIS EVENING TO SHOW VISUALLY THE AREAS EXPECTED TO SEE THE HIGHER STORM TOTALS. THE AREAS SHOWN TO SEE 3 INCHES OR MORE IS PROBABLY A BIT OVER-OPTIMISTIC FOR THOSE NEEDING RAIN...AS MOST AREAS FROM HIGHWAY 281 TO I-35 SHOULD EXPECT STORM TOTALS AVERAGING CLOSER TO 1 INCH. HOWEVER...THESE HIGHER AMOUNTS SHOULD REPRESENT THE EXPECTED LOCATION AND AMOUNTS OF THE HIGHER TOTALS. PREV DISCUSSION... /ISSUED 634 PM CDT SUN MAY 11 2014/ AVIATION... VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT AN EARLIER ONSET OF MVFR STRATUS IS EXPECTED TONIGHT AS MODERATE SERLY SFC WINDS CONTINUE TO PUMP GULF MOISTURE INTO THE REGION. GUSTS OF 20 TO 30 KTS WILL SUBSIDE AFTER SUNSET...BUT SUSTAINED WINDS ARE EXPECTED TO REMAIN 10 TO 15 KTS OVERNIGHT. CIG BASES WILL LOWER ALONG THE I-35 CORRIDOR AS THE STRATUS DECK SPREADS WESTWARD OVERNIGHT. CIGS WILL LIFT TO VFR DURING THE EARLY AFTERNOON ON MONDAY. AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL BRING ISO TO SCT TSRA DURING THE MID-AFTERNOON HOURS ON MONDAY. AN INCREASE IN AREAL COVERAGE IS EXPECTED MONDAY NIGHT THROUGH EARLY TUESDAY AS THE FRONT APPROACHES. SOME OF THE THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE STRONG WINDS AND LARGE HAIL. PREV DISCUSSION... /ISSUED 313 PM CDT SUN MAY 11 2014/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW OVER SOUTHWESTERN UTAH WITH A TROUGH EXTENDING TO THE SOUTHWEST. FLOW OVER TEXAS HAS TURNED TO THE SOUTHWEST AND HEIGHTS ARE BEGINNING TO FALL. WATER VAPOR SATELLITE IMAGERY SHOWS SOME SLIGHT MOISTENING IN THE MID-LEVELS. AT THE SURFACE...HIGH PRESSURE IS CENTERED OVER THE GULF AND THE FLOW IS FROM THE SOUTHEAST. MOISTURE RETURN HAS CONTINUED AND DEW POINTS ARE MAINLY IN THE MIDDLE 60S WITH A FEW SPOTS NEAR 70. MORNING SOUNDINGS SHOWED MOIST LAYER EXTENDS UP TO NEAR 5KFT. THERE IS A DRYLINE EXTENDING THROUGH WEST TEXAS TO THE BIG BEND REGION AND BEHIND THIS THERE IS A COLD FRONT BEGINNING TO ENTER THE OKLAHOMA AND TEXAS PANHANDLES. TONIGHT THE DRYLINE WILL PUSH TO THE EAST INTO OUR WESTERN AREA BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE SPC SLIGHT RISK AREA FOR TONIGHT JUST TOUCHES OUR NORTHERN BORDER OF VAL VERDE AND EDWARDS COUNTIES. THE LIKELY SCENARIO WOULD BE FOR STORMS TO FORM OVER THE MOUNTAINS IN MEXICO AND MOVE ACROSS THE PLAINS INTO TEXAS. THE TIMING LOOKS TO BE OFF FOR THIS WHICH IS WHY CHANCES ARE LOW. WITH SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER OVERNIGHT MORNING CLOUDINESS WILL DEVELOP ACROSS THE EAST HALF OF THE AREA. THE PROXIMITY OF THE DRYLINE AND APPROACHING FRONT WILL KEEP LOW CHANCE POPS IN FOR MONDAY DURING THE MORNING AND THEN INCREASING POPS DURING THE AFTERNOON. BY MONDAY EVENING THE COLD FRONT WILL ENTER OUR NORTHWESTERN CORNER BRINGING MORE SIGNIFICANT CHANCES FOR PRECIPITATION. SPC DAY TWO OUTLOOK SHOWS MOST OF CWA IN A SLIGHT RISK. MODEL FORECAST CAPE IS AROUND 2000 J/KG AND CONVECTIVE INHIBITION WILL DECREASE THROUGH THE AFTERNOON. HOWEVER...WIND SHEAR LOOKS TO BE MARGINAL. THINK GREATER THREAT WILL BE HEAVY RAIN OVERNIGHT. MODELS CONTINUE IN GOOD AGREEMENT ON HIGH QPF AS THE FRONT MOVES THROUGH. PW INCREASES TO 1.5 TO 1.8 INCHES WHICH IS SUFFICIENT FOR LOCALLY HEAVY RAIN. EXPECTING RAINFALL TOTALS OF TWO TO FOUR INCHES WITH FLASH FLOODING POSSIBLE. HIGHEST RAINFALL TOTALS WILL LIKELY BE ACROSS THE SOUTHEAST...SOUTH OF I10 AND EAST OF I37. LONG TERM (TUESDAY THROUGH SUNDAY)... THE COLD FRONT SHOULD BE THROUGH OUR SOUTHERN BORDER BY NOON TUESDAY AND THEN THE UPPER TROUGH WILL ROTATE THROUGH TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON. THE HEAVY RAIN THREAT SHOULD END BY AROUND NOON. BEHIND THE FRONT TEMPERATURES WILL BE MUCH COOLER. HIGHS TUESDAY WILL BE NEAR 20 DEGREES COOLER THAN MONDAY. LOWS WEDNESDAY AND THURSDAY WILL BE 10 TO 15 DEGREES BELOW NORMAL WITH THURSDAY SEEING NEAR RECORD LOWS. THE REST OF THE FORECAST WILL BE RAIN FREE AS THE UPPER LEVELS WILL BE DOMINATED BY DRY...NORTHWESTERLY FLOW AND SURFACE HIGH PRESSURE WILL MOVE ACROSS THE EAST. LOW LEVEL MOISTURE WILL BEGIN TO RETURN BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 86 63 68 55 / 10 40 80 60 30 AUSTIN BERGSTROM INTL AIRPORT 70 87 61 69 51 / 10 40 80 60 30 NEW BRAUNFELS MUNI AIRPORT 70 89 64 71 53 / 10 40 80 60 40 BURNET MUNI AIRPORT 72 84 57 69 49 / 10 40 80 50 30 DEL RIO INTL AIRPORT 76 90 66 71 54 / 20 30 60 30 20 GEORGETOWN MUNI AIRPORT 72 86 60 68 52 / 10 40 80 60 30 HONDO MUNI AIRPORT 73 92 67 73 55 / 20 40 80 50 30 SAN MARCOS MUNI AIRPORT 71 87 64 70 52 / 10 40 80 60 30 LA GRANGE - FAYETTE REGIONAL 73 87 67 72 55 / 10 30 60 60 40 SAN ANTONIO INTL AIRPORT 74 90 67 72 57 / 10 40 80 60 30 STINSON MUNI AIRPORT 74 92 68 73 57 / 10 40 70 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 11, 3:32 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT SUN MAY 11 2014 TXZ171>173-183>194-202>209-217>225-228-120930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 332 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UPPER LEVEL TROUGH...MOIST GULF AIR...AND A COLD FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...ALONG WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. THE MAIN THREAT TIME APPEARS TO BE LATE MONDAY EVENING THROUGH EARLY TUESDAY EVENING. RAINFALL AMOUNTS OF 2-4 INCHES ARE POSSIBLE OVER A FEW HOURS...WHICH WOULD RESULT IN FLASH FLOODING. HIGHEST STORM RAINFALL AMOUNTS ARE POSSIBLE ACROSS THE SOUTHEAST... SOUTH OF INTERSTATE 10 AND EAST OF INTERSTATE 37. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:52 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
| May 12, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| May 12, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 67 min |
| May 12, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 46 min |
| May 12, 6:20 PM CDT | Special Weather Statement | EWX | Edwards | 40 min |
| May 12, 6:41 PM CDT | Special Weather Statement | EWX | Kerr | 64 min |
| May 12, 6:50 PM CDT | Areal Flood Advisory | EWX | Burnet, Gillespie, Llano | 3 hr |
Nearby
Flash Flood Watches in Texas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.